MAUDE Adverse Event Report: CORDIS CORPORATION CATH MB 5F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH MB 5F PIG 65CM 8SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 532598C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the marker bands of two 5f x 65cm supertorque catheters move along the shaft of the catheter and were not attached anymore.There was no reported patient injury.The target lesion was aorto-iliac aneurism and severely calcified.Vessel tortuosity was also high, and the percentage of stenosis was under 50%.The device was not used for a chronic total occlusion.The device was dislodged inside the patient at the second use of the "kt".The device was prepped properly/normally, stored, and handled per the instructions for use (ifu).There were no anomalies noted to the device when it was taken out of the packaging.The catheter was not re-shaped by the user.There were no kinks or other damages noted prior to inserting the product into the patient.There was no unusual force used at any time during the procedure.There are no procedural films available.The product will not be returned for inspection.Other additional procedural details were requested but were unknown.
 
Additional Manufacturer Narrative
As reported, the marker bands of two 5f x 65cm supertorque catheters move along the shaft of the catheter and were not attached anymore.There was no reported patient injury.The target lesion was aorto-iliac aneurism and severely calcified.Vessel tortuosity was also high, and the percentage of stenosis was under 50%.The device was not used for a chronic total occlusion.The device was dislodged inside the patient at the second use of the "kt".The device was prepped properly/normally, stored, and handled per the instructions for use (ifu).There were no anomalies noted to the device when it was taken out of the packaging.The catheter was not re-shaped by the user.There were no kinks or other damages noted prior to inserting the product into the patient.There was no unusual force used at any time during the procedure.There are no procedural films available.Other additional procedural details were requested but were unknown.The devices were not returned for analysis.For the first device, a product history record (phr) review of lot 17736511 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.For the second device, as the sterile lot number is unknown, phr reviews could not be performed.Without the return of the devices for analysis, the reported customer event ¿marker band (supertorque) dislodged¿ could not be confirmed and the exact root cause could not be determined.Vessel characteristics (severe calcification and high vessel tortuosity), or procedural/handling factors may have contributed to the reported events.According to the instructions for use (ifu), although not intended as a mitigation, ¿failure to observe these instructions may result in damage, breakage, or separation of the catheter or the markerbands, which may necessitate additional intervention.Manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off the catheter and dislodge into the vascular system.Dislodgement of the marker bands into the vascular system can result in additional intervention, embolism, thrombosis or other vascular complications.Avoid excessive tension on the device during manipulation.Extreme care to avoid stretching or elongation must be exercised during manipulation and withdrawal.¿ neither the phr review nor the information available suggests that the reported failures could be related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.This is one of 2 products involved with the reported event and the associated manufacturer report number are 9616099-2019-03377.

Brand Name
CATH MB 5F PIG 65CM 8SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key9397390
Report Number9616099-2019-03376
Device Sequence Number1954173
Product Code DQO
UDI-Device Identifier20705032012048
UDI-Public20705032012048
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number532598C
Device Catalogue Number532598C
Device Lot Number17736511
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1